Alert archive / South Carolina / Frost Advisories in 2006

Frost Advisory 2, NWS Columbia, SC

March 15, 200616 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this frost advisory at Mar 15, 2006, 3:07 PM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 16, 2006, 4:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2006, 3:07 PM EST (20:07 UTC)
In effect from
Mar 16, 2006, 4:00 AM EST
Expired
Mar 16, 2006, 9:00 AM EST
In force
5 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2006-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2006-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -110 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3838 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-110 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCAE 152007
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
307 PM EST WED MAR 15 2006

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
161000-
/O.NEW.KCAE.FR.Y.0002.060316T0900Z-060316T1400Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
307 PM EST WED MAR 15 2006

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EST THURSDAY. 

COLD HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT. UNDER MOSTLY
CLEAR SKIES WITH LIGHT WINDS...TEMPERATURES WILL FALL INTO THE
UPPER 30S AFTER MIDNIGHT AND REACH THE MID 30S BY 4 AM THURSDAY
MORNING. TEMPERATURES WILL REMAIN IN THE MID 30S THROUGH SUNRISE. 
AS A RESULT...FROST WILL DEVELOP IN MANY AREAS. A FEW LOCATIONS
WILL HAVE MORE FROST THAN OTHERS. TEMPERATURES WILL BEGIN TO RISE
AFTER SUNRISE THURSDAY. READINGS WILL INCREASE ABOVE THE 40 DEGREE
MARK AND ALL OF THE FROST WILL BE GONE BY 9 AM. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
1 follow-up statement
000 
WWUS72 KCAE 152334 AAA
NPWCAE

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE COLUMBIA SC
634 PM EST WED MAR 15 2006

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
161400-
/O.CON.KCAE.FR.Y.0002.060316T0900Z-060316T1400Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
634 PM EST WED MAR 15 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST
THURSDAY. 

COLD HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT. UNDER MOSTLY
CLEAR SKIES WITH LIGHT WINDS...TEMPERATURES WILL FALL INTO THE
UPPER 30S AFTER MIDNIGHT AND REACH THE MID 30S BY 4 AM THURSDAY
MORNING. TEMPERATURES WILL REMAIN IN THE MID 30S THROUGH SUNRISE.
AS A RESULT...FROST WILL DEVELOP IN MANY AREAS. A FEW LOCATIONS
WILL HAVE MORE FROST THAN OTHERS. TEMPERATURES WILL BEGIN TO RISE
AFTER SUNRISE THURSDAY. READINGS WILL INCREASE ABOVE THE
40 DEGREE MARK AND ALL OF THE FROST WILL BE GONE BY 9 AM.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Mar 15, 2:05 PM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Mar 15, 2:05 PM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
205 PM EST WED MAR 15 2006

.SHORT TERM (TONIGHT THROUGH SUNDAY)...

DRY WEATHER WILL CONTINUE THROUGH SUNDAY MORNING. FROST ADVISORY
WILL BE IN EFFECT LATE TONIGHT INTO TOMORROW MORNING. EXPECT
BETTER RADIATIONAL COOLING TONIGHT...WITH DRIER AIR...LIGHTER
WINDS...AND CLEAR SKIES. OVERNIGHT LOWS SHOULD ONLY DROP INTO THE
MID 30S. ANOTHER DRY FRONT EXPECTED TO MOVE THROUGH THE REGION ON
THURSDAY...BUT MILD TEMPS SHOULD STILL CONTINUE INTO FRIDAY.
COOLER AIR WILL NOT FILTER INTO THE FORECAST AREA UNTIL FRIDAY
NIGHT AND INTO SATURDAY.

&&

.LONG TERM (SUNDAY NIGHT THROUGH WEDNESDAY)...

SURFACE WEDGE SHOULD BE SETTING UP EAST OF THE APPALACHIANS SUNDAY
NIGHT INTO MONDAY. COOLER THAN NORMAL TEMPS EXPECTED TO BEGIN THE
WORK WEEK. OVERRUNNING PRECIP WILL BE ONGOING BY SUNDAY
NIGHT...AND SHOULD LAST INTO TUESDAY AS SURFACE LOW MOVES UP THE
COAST LATE TUESDAY INTO WEDNESDAY.

&&

.AVIATION...

DRY HIGH PRESSURE WILL REMAIN OVER THE AREA TONIGHT AND THURSDAY.
VFR CONDITIONS NEXT 24 HOURS WITH DECREASING WINDS. CLEAR SKIES
THROUGH 10Z THURSDAY MORNING...THEN BROKEN CIRRUS OVER THE AREA.
VSBYS 7 MI OR GREATER NEXT 24 HOURS.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FROST ADVISORY OVERNIGHT ALL ZONES.
GA...FROST ADVISORY OVERNIGHT ALL ZONES.

&&
Hazardous weather outlook, Mar 15, 5:19 AM EST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
519 AM EST WED MAR 15 2006

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-161019-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
519 AM EST WED MAR 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT
FROST MAY OCCUR IN THE NORMALLY COLDER LOCATIONS TONIGHT.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
BELOW NORMAL TEMPERATURES WILL OCCUR DURING THE WEEKEND.
FROST ADVISORIES MAY BE NEEDED. OTHERWISE...NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Frost Advisories in South Carolina, 2006Frost Advisories in Georgia, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.